Glaucoma Home > Xalatan Overdose
The effects of a Xalatan (latanoprost ophthalmic solution) overdose will vary from person to person, depending on the dosage and whether it was taken with other drugs. Eye irritation and redness are likely to occur. People who were given Xalatan by IV also experienced hot flashes, fatigue, and nausea. There is no known antidote for a Xalatan overdose, so treatment will involve supportive care.
Xalatan® (latanoprost ophthalmic solution) is a medication approved to treat high eye pressure and open angle glaucoma. It is part of a group of medications known as prostaglandins. As with all medicines, it is possible to overdose on Xalatan (although an overdose with Xalatan seems unlikely). The specific effects of a Xalatan overdose will vary, depending on a number of factors, including the Xalatan dosage and whether it was taken with any other medicines or substances.
It is not known exactly what to expect from a Xalatan overdose. It is expected that eye irritation and redness will occur. In monkeys, an intravenous (IV) overdose of Xalatan can cause asthma attacks, but this has not been seen with humans. When Xalatan was given by IV to humans, the following overdose effects were seen:
- Abdominal pain (stomach pain)
- Hot flashes
It is not known what the best treatment is for a Xalatan overdose. There is no known antidote for a Xalatan overdose. Therefore, treatment may include supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Xalatan.